MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207554
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during an acl surgery, the biorci screw broke.The procedure was completed without significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer specifications, found that the storage protocols, material specifications, and material tests were appropriately documented.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Internal complaint reference: (b)(4).

Brand Name
SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12094754
Report Number1219602-2021-01475
Device Sequence Number11765684
Product Code HWC
UDI-Device Identifier03596010426185
UDI-Public03596010426185
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model Number7207554
Device Catalogue Number7207554
Device Lot Number50817332
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;